MAUDE Adverse Event Report: COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 64082
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the brand new and unopened catheter had blood inside the sealed package.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the returned device revealed dried reddish-brown discoloration on the packaging.The seal transfer zone of the sterile packaging was broken.It was reported that that the brand new and unopened catheter had blood inside the sealed package.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and photos were available for evaluation.Visual inspection noted dried reddish-brown discoloration in the packaging.The seal transfer zone of the sterile packaging was broken.The connector pins were intact, and the electrode was not torn.Functional testing showed that the balloon was inflated manually with a syringe and was able to hold pressure.The catheter memory was reviewed, and e71 and e95 air-leak errors were observed, indicating prior use.No previous activations were recorded in the catheter memory.The catheter was connected to a halo flex generator and was recognized.Five ablations were performed in saline without difficulty.The catheter memory was reviewed again, and no new errors were observed.The red discoloration on the packaging material was tested using a bluestar forensic blood test kit, which produced a positive result for blood at the stained area.It was reported that blood was present in the unopened packaging.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition.Errors were recorded in the device memory, including one e71 communication error and one e95 air-leak error.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer (Section G)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23767907
Report Number3004904811-2025-00051
Device Sequence Number10593950
Product Code GEI
UDI-Device Identifier10884521211599
UDI-Public(01)10884521211599(17)280318(10)B000003508(20)01
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number64082
Device Catalogue Number64082
Device Lot NumberB000003508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/12/2026
02/09/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/13/2026
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown